Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 55, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 9, 2014, 8:02 PM EDT for Cheshire County, New Hampshire. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2014, 8:02 PM EDT (00:02 UTC)
- Expired
- Jul 9, 2014, 8:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Cheshire County, NH
The radar
The Albany radar (KENX), 150 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 8:11 PM EDT | TSTM WND DMG | Marlow, NH | TREE DOWN ON WIRES ON GUSTIN POND ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
614
WUUS51 KBOX 100002
SVRBOX
NHC005-100045-
/O.NEW.KBOX.SV.W.0055.140710T0002Z-140710T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
802 PM EDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 845 PM EDT
* AT 801 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR SAXTONS RIVER VERMONT...OR NEAR
TOWNSHEND...AND WAS MOVING NORTHEAST AT 35 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
WALPOLE...ALSTEAD...WESTMORELAND...STODDARD...GILSUM...MARLOW...
SURRY...HADLEY FIELD...WESTMINSTER STATION AND PUTNEY STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
&&
LAT...LON 4313 7218 4313 7207 4294 7253 4297 7252
4297 7247 4300 7245 4305 7247 4308 7244
4316 7245 4316 7243 4313 7243 4313 7237
4316 7237 4315 7233 4316 7233 4318 7216
TIME...MOT...LOC 0001Z 237DEG 32KT 4311 7261
$$
JWD2 follow-up statements
882
WWUS51 KBOX 100026
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
826 PM EDT WED JUL 9 2014
NHC005-100045-
/O.CON.KBOX.SV.W.0055.000000T0000Z-140710T0045Z/
CHESHIRE NH-
826 PM EDT WED JUL 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN CHESHIRE COUNTY...
AT 826 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER WALPOLE...AND WAS MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
WALPOLE...ALSTEAD...WESTMORELAND...STODDARD...GILSUM...MARLOW...
SURRY...HADLEY FIELD...WESTMINSTER STATION AND PUTNEY STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GO INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4313 7218 4313 7207 4294 7253 4297 7252
4297 7247 4300 7245 4305 7247 4308 7244
4316 7245 4316 7243 4313 7243 4313 7237
4316 7237 4315 7233 4316 7233 4318 7216
TIME...MOT...LOC 0026Z 244DEG 27KT 4311 7240
$$
JWD734
WWUS51 KBOX 100041
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
841 PM EDT WED JUL 9 2014
NHC005-100050-
/O.EXP.KBOX.SV.W.0055.000000T0000Z-140710T0045Z/
CHESHIRE NH-
841 PM EDT WED JUL 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHESHIRE COUNTY
WILL EXPIRE AT 845 PM EDT...
THE STORM WHICH PROMPTED THE WARNING WAS MOVING OUT OF NORTHWEST
CHESHIRE COUNTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT
845 PM.
&&
LAT...LON 4313 7218 4313 7207 4294 7253 4297 7252
4297 7247 4300 7245 4305 7247 4308 7244
4316 7245 4316 7243 4313 7243 4313 7237
4316 7237 4315 7233 4316 7233 4318 7216
TIME...MOT...LOC 0037Z 237DEG 32KT 4311 7240
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:50 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 9, 4:50 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT WED JUL 9 2014
.SYNOPSIS...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A COLD FRONT
MOVES THROUGH SOUTHERN NEW ENGLAND. THE FRONT MAY STALL JUST
SOUTH OF THE CAPE AND ISLANDS DURING THURSDAY WHICH WILL BRING A
LINGERING CHANCE OF SHOWERS THERE. HIGH PRESSURE BUILDS OVER NEW
ENGLAND WITH DRY WEATHER FOR FRIDAY AND SATURDAY. A WARM FRONT
MOVES NORTH ACROSS THE REGION SUNDAY NIGHT OR EARLY MONDAY. A COLD
FRONT THEN SWINGS THROUGH LATER TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
430 PM UPDATE...SECOND COLD FRONT EXTENDING FROM NORTHERN VT
SOUTHWEST THROUGH NY STATE AND INTO PA...MOVING EAST. AROUND AND
AHEAD OF COLD FRONT...AND APPROACHING SOUTHERN NEW ENGLAND AS OF
430 PM...SCATTERED TSTMS WERE DEVELOPING AND TRACKING EASTWARD.
SOME OF THIS CONVECTION IS EXPECTED TO MAKE ITS WAY INTO SOUTHERN
NEW ENGLAND EARLY THIS EVENING.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR WESTERN
MA INTO CENTRAL CT...WITH THE MAIN RISK BEING STRONG WIND GUSTS.
HOWEVER SOME HAIL IS POSSIBLE. SURFACE BASED CAPE AROUND 1000 J/KG
IN THE WATCH AREA. DEEP WIND SHEAR IS IN PLACE INTO EARLY THIS
EVENING...WITH 0-6 KM SHEAR VALUES AROUND 40-50 KTS. OUR AREA
STARTED THE DAY OFF WITHOUT MUCH MOISTURE WITH PWATS ONLY AROUND
AN INCH. HOWEVER...WE WILL SEE SOME INCREASE IN MOISTURE INTO
THIS EVENING AS THE COLD FRONT APPROACHES...AND EXPECT THAT SOME
OF THE STORMS APPROACHING FROM THE WEST WILL MAKE THEIR WAY INTO
SOUTHERN NEW ENGLAND LATE THIS AFTERNOON AND THIS EVENING.
OVERNIGHT...FRONT WILL SLOWLY WORK ITS WAY ACROSS MUCH OF
SOUTHERN NEW ENGLAND BEFORE STALLING ALONG OR JUST SOUTH OF THE
CAPE AND ISLANDS. AS DRY AIR WORKS IN BEHIND THE FRONT ANTICIPATE
THE STORM THREAT TO DIMINISH ACROSS THE INTERIOR...HOWEVER CHANCE
FOR SHOWERS/TSTMS LINGERS AFTER MIDNIGHT ACROSS SOUTHEAST MA/RI
INCLUDING THE CAPE AND THE ISLANDS. FOG AND LOW LEVEL CLOUDS ALSO
EXPECTED TO DEVELOP ACROSS THE CAPE AND ISLANDS AND ALSO
POTENTIALLY SOUTH COASTAL RI/MA OVERNIGHT DUE TO LOW TEMP/DEWPOINT
SPREAD AND MARINE INFLUENCE.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY...
FRONT BECOMES NEARLY STATIONARY...AND WILL LIKELY
CONTINUE TO LINGER ALONG OR JUST SOUTH OF THE CAPE AND ISLANDS.
THIS WILL ALLOW FOR SOME CLOUDINESS AND A SLIGHT CHANCE FOR
SHOWERS IN THAT VICINITY. OTHERWISE ACROSS THE REMAINDER OF THE
AREA...WITH LARGE HIGH PRESSURE CENTERED TO OUR NW...DRY AIR WILL
LIKELY CONTINUE TO WORK INTO THE REGION ALLOWING FOR MOSTLY SUNNY
SKIES. TEMPERATURES WILL ALSO BE A TAD COOLER WITH HIGHS REACHING
ONLY IN THE LOW TO MID 80S...WITH SOME 70S ALONG THE COASTLINE
WITH LIGHT FLOW ALLOWING FOR SEABREEZE DEVELOPMENT.
THURSDAY NIGHT...
MODELS INDICATE THAT THE NEARLY STATIONARY FRONT LINGERS JUST SOUTH
OF THE CAPE AND ISLANDS FOR THE NIGHT. MAY STILL HAVE SOME
CLOUDINESS FROM THE FRONT IN THAT AREA...AND A SLIGHT CHANCE OF
SHOWERS. AGAIN ACROSS THE REMAINDER OF THE AREA...HIGH PRESSURE
KEEPS DRY AIR OVER THE AREA WITH MOSTLY CLEAR SKIES ANTICIPATED.
LOWS IN THE UPPER 50S TO MID 60S.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
BIG PICTURE... UPPER LOW PRESSURE LIFTS NORTHEAST THROUGH THE
MARTIMES FRIDAY. UPPER HEIGHTS BUILD OVER NEW ENGLAND DURING THE
WEEKEND. ANOTHER CLOSED LOW DEVELOPS OVER CENTRAL CANADA OVER THE
WEEKEND AND DROPS SOUTH THROUGH THE GREAT LAKES EARLY NEXT
WEEK...THEN SHIFTS EAST ACROSS NEW ENGLAND MIDWEEK. EXPECT
SEASONABLY WARM TEMPERATURES THROUGH THE WEEKEND...WITH A COOLING
TREND BY MIDWEEK.
THE DAILIES...
FRIDAY...HIGH PRESSURE BUILDS OVER THE REGION FRIDAY. STALLED FRONT
LINGERS TO THE SOUTH...WITH THE RIGHT ENTRANCE REGION OF THE UPPER
JET LOCATED OVER RI/EASTERN MASS. THIS BRINGS SOME CONCERN THAT
CLOUDS AND SHOWERS MAY EXPAND ONSHORE FROM THE SOUTH DURING THE DAY.
CROSS SECTIONS SHOW MOISTURE IS LIMITED AT THE SURFACE WITH
DEWPOINTS IN THE 50S. WILL RETAIN SOME SKY COVER WITH HIGHEST VALUES
NEAR THE SOUTH COAST...BUT POPS BELOW 15 PERCENT. TEMPS AT 850 MB
WILL BE 12-13C...WHICH WOULD SUPPORT MAX TEMPS 80-84. FAIR AND DRY
FOR FRIDAY NIGHT WITH LIGHT WIND AND POTENTIAL FOR RADIATIONAL
COOLING TO NEAR DEWPOINT. WILL INCLUDE PATCHY FOG.
SATURDAY-SUNDAY... HIGH PRESSURE REMAINS IN PLACE SATURDAY...THEN
SHIFTS OFFSHORE SUNDAY WITH A DEVELOPING SOUTH-SOUTHWEST WIND. THIS
WILL MAKE ROOM FOR INCREASING MID AND HIGH CLOUDS SUNDAY ESPECIALLY
IN THE AFTERNOON. TEMPS ALOFT SLOWLY WARM TO 13-15C...SO MAX SFC
TEMPS SHOULD TREND TOWARD THE MID 80S.
SUNDAY NIGHT-MONDAY...CLOSED LOW IN FORMS IN CENTRAL CANADA OVER THE
WEEKEND...THE PRODUCT OF ONE SHORTWAVE FROM THE WESTERN ARCTIC AND A
SECOND SHORTWAVE MOVING EAST FROM NORTHERN BRITISH COLUMBIA. BY
SUNDAY NIGHT THIS FEATURE IS MOVING SOUTH/EAST...NUDGED ALONG BY A
95-105 KNOT JET. THE LEADING PART OF THIS JET APPROACHES NEW ENGLAND
SUNDAY NIGHT AND MAY PROVIDE UPPER SUPPORT FOR LIFT...WHILE A WARM
FRONT MOVES UP FROM THE SOUTHWEST BRINGING WARMER MORE HUMID AIR
MOVES BACK INTO OUR AREA. THIS MAY PRODUCE A FEW SHOWERS IN SOUTHERN
NEW ENGLAND. BUT MOST OF THE DYNAMIC SUPPORT WITH THE JET LOOKS TO
BE FOCUSSED TO OUR WEST AND NORTH. THE 300-310K ISENTROPIC SURFACES
SHOW SOME LOW LEVEL LIFT IN OUR AREA...BUT WITH BETTER ISENTROPIC
LIFT MOVING ACROSS NORTHERN NY AND VT-NH. WE WILL BRING CHANCE POPS
SUNDAY NIGHT WITH THE APPROACH OF THE FRONT AND CONTINUE CHANCE POPS
MONDAY IN THE WARM SECTOR. STABILITY PARAMETERS ARE MARGINAL SUNDAY
NIGHT FOR THUNDER...BUT MOST FAVORABLE IN THE NORTHWEST. FAVORABLE
FOR THUNDER ALL AREAS MONDAY AS WE WILL BE IN THE WARM SECTOR.
PRECIPITABLE WATER VALUES WILL BE 1.75 TO 2.0 INCHES...SO WE WILL
EXPECT LOCALLY HEAVY DOWNPOURS ESPECIALLY ON MONDAY.
TUESDAY... COLD FRONT SWEEPS THROUGH ON TUESDAY. UPPER JET WILL BE
IN POSITION JUST TO OUR WEST WITH UPPER LOW OVER ONTARIO AND RIGHT
ENTRANCE REGION OF THE JET OVER SOUTHERN NEW ENGLAND. EXPECT
SHOWERS/TSTMS ALONG OR AHEAD OF THE COLD FRONT. WE WILL CONTINUE TO
MENTION LOCALLY HEAVY DOWNPOURS DUE TO THE SAME AIRMASS BEING IN
PLACE WITH HIGH PRECIP WATER VALUES.
WEDNESDAY... COLD FRONT MOVES OFFSHORE AS UPPER LOW PASSES NORTH OF
NEW ENGLAND. RH CROSS SECTIONS SHOW DRY AIR ABOVE 800 MB AND PATCHY
MOISTURE BELOW...SUPPORTING MOSTLY SUNNY SKIES. THE UPPER SYSTEM/S
COLD POOL WILL ADVECT IN DURING THE DAY AND WILL WORK TO DESTABILIZE
THE AIRMASS ESPECIALLY WITH APPRECIABLE SUNSHINE. AS SUCH...THE
FORECAST MAY BE A TAD OPTIMISTIC. DIURNAL CLOUDS AND SCATTERED
SHOWERS MAY BE POSSIBLE...AND THIS POTENTIAL WILL NEED TO BE
MONITORED.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH THURSDAY/...
LATE THIS AFTERNOON/THIS EVENING...MODERATE CONFIDENCE. VFR EXCEPT
WIDELY SCATTERED LATE AFTERNOON AND EVENING TSTMS MAINLY OVER
INTERIOR SNE BRING BRIEF PERIODS OF MVFR/IFR. SEVERE THUNDERSTORM
WATCH IS IN EFFECT UNTIL 10 PM FOR BAF/BDL AREA.
OVERNIGHT...WIDELY SCATTERED TSTMS REMAIN POSSIBLE...WITH MAIN
THREAT SHIFTING TO SOUTHEAST MA. OTHERWISE...MVFR/IFR LOW CLOUDS
AND FOG ALONG SOUTH COASTAL MA/RI SHOULD REFORM TONIGHT.
ELSEWHERE...MAINLY VFR TONIGHT EXCEPT PATCHY MVFR FOG.
THURSDAY...HIGH CONFIDENCE. VFR CONDITIONS EXPECT ACROSS THE CAPE
AND ISLAND WHERE LINGERING MVFR CLOUDS AND FOG MAY OCCUR.
THURSDAY NIGHT...HIGH CONFIDENCE. VFR CONDITIONS EXCEPT POSSIBLE
MVFR CIGS CAPE AND ISLANDS.
KBOS TAF...HIGH CONFIDENCE IN TAF.
KBDL TAF...MODERATE CONFIDENCE IN TAF. THERE IS THE CHANCE FOR
TSTMS AT OR IN THE VICINITY OF KBDL THROUGH THIS EVENING...WITH
STRONG WIND GUSTS POSSIBLE WITH TSTMS.
OUTLOOK...FRIDAY THROUGH MONDAY...MODERATE CONFIDENCE.
FRIDAY THROUGH SUNDAY... VFR. AREAS OF IFR/LIFR CIGS/VSBYS IN EARLY
MORNING FOG.
SUNDAY NIGHT-MONDAY...VFR BUT WITH AREAS OF MVFR OR BRIEF IFR IN
SHOWERS/TSTMS. LOCALLY HEAVY DOWNPOURS POSSIBLE IN ANY THUNDERSTORMS
MONDAY.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TODAY THROUGH THURSDAY/...MODERATE TO HIGH
CONFIDENCE.
TONIGHT...SCA HEADLINES FOR OUTER COASTAL WATERS AND RI/BI SOUNDS
CONTINUE AS LONG SOUTHWEST FETCH WILL ALLOW PERSISTENT 4 TO 7 FOOT
SEAS. IN ADDITION...AREAS OF FOG ARE EXPECTED AGAIN LATE TONIGHT
INTO THURSDAY MORNING ACROSS THE SOUTHERN WATERS. THERE ALSO IS A
LOW RISK OF THUNDERSTORMS WITH GUSTY WINDS ACROSS THE EASTERN
WATERS INTO THE OVERNIGHT HOURS.
THURSDAY AND THURSDAY NIGHT...A COLD FRONT WILL STALL OUT NEAR OR
OVER THE SOUTHERN COASTAL WATERS DURING THIS TIMEFRAME. WINDS ARE
EXPECTED TO BE BELOW 25 KT. HOWEVER...SCA HEADLINES CONTINUE FOR
ROUGH SEAS ACROSS THE SOUTHERN OUTER COASTAL WATERS.
ELSEWHERE...SEAS SHOULD SUBSIDE TO BELOW SCA THRESHOLDS FOR
THURSDAY.
OUTLOOK...FRIDAY THROUGH MONDAY...MODERATE CONFIDENCE.
FRIDAY THROUGH SUNDAY...HIGH PRESSURE BUILDS OVER THE WATERS...THEN
SHIFTS OFFSHORE SUNDAY. QUIET BOATING WEATHER MUCH OF THE TIME WITH
LIGHT WINDS AND SEAS. WINDS TREND FROM THE SOUTH SUNDAY AFTERNOON
BUT REMAIN BELOW 20 KNOTS.
SUNDAY NIGHT-MONDAY...A WARM FRONT MOVES NORTH ACROSS THE WATERS.
SOUTH TO SOUTHWEST WINDS WILL INCREASE A LITTLE BUT SHOULD REMAIN
BELOW 25 KNOTS. THESE WINDS WILL DRIVE SEAS A LITTLE HIGHER WITH 5
FOOT HEIGHTS POSSIBLE...MAINLY ON THE OUTER WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
ANZ232>234.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THURSDAY FOR ANZ254>256.
&&
SYNOPSIS...WTB/NMB
NEAR TERM...NMB
SHORT TERM...NMB
LONG TERM...WTB
AVIATION...WTB/NMB
MARINE...WTB/NMBHazardous weather outlook, Jul 9, 4:23 PM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 423 PM EDT WED JUL 9 2014 CTZ002-MAZ002-003-008>011-102030- HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA- 423 PM EDT WED JUL 9 2014 ...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANY THUNDERSTORMS ON MONDAY AND TUESDAY MAY PRODUCE LOCALLY HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ003-004-MAZ004>007-012>019-021-022-026-NHZ011-012-015-RIZ001>005- 102030- TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 423 PM EDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANY THUNDERSTORMS ON MONDAY AND TUESDAY MAY PRODUCE LOCALLY HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-102030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 423 PM EDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020-023-024-RIZ006>008-102030- SOUTHERN BRISTOL MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 423 PM EDT WED JUL 9 2014 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 9, 6:32 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
632 PM EDT WED JUL 9 2014
MAZ002-003-008>011-NHZ011-100000-
WESTERN FRANKLIN-WESTERN HAMPDEN-EASTERN FRANKLIN-EASTERN
HAMPDEN-EASTERN HAMPSHIRE-WESTERN HAMPSHIRE-CHESHIRE-
632 PM EDT WED JUL 9 2014
...LINE OF POSSIBLY SEVERE THUNDERSTORMS APPROACHING WESTERN NEW
ENGLAND...
AT 630 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS MOVING THROUGH
EASTERN NEW YORK AND HAD A HISTORY OF PRODUCING WIND DAMAGE AND
LARGE HAIL IN THE ALBANY AREA.
THIS LINE OF STORMS WILL REACH THE EAST SLOPES OF THE BERKSHIRES AND
CONNECTICUT RIVER VALLEY BETWEEN 745 PM AND 9 PM...FIRST AFFECTING
NORTHWEST FRANKLIN COUNTY.
IF THE STORMS HOLD TOGETHER...THESE STORMS MAY PRODUCE DAMAGING
WINDS OR LARGE HAIL. THOSE OUTDOORS MUST REMAIN ALERT. HEAD INDOORS
WHEN THUNDERSTORMS APPROACH. STAY TUNED FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.
&&
LAT...LON 4215 7307 4215 7303 4231 7300 4233 7306
4238 7307 4239 7301 4266 7295 4267 7300
4270 7295 4270 7302 4274 7302 4273 7246
4277 7249 4277 7252 4285 7256 4294 7252
4302 7207 4204 7275 4204 7305
TIME...MOT...LOC 2229Z 245DEG 48KT 4271 7360 4210 7412
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:15 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 45 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.